Hail, McCook
- When
- June 17, 5:10 PM CST
- Where
- McCook County, 2 mi SE of Spencer
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.717, -97.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 17, 2:20 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT TUE JUN 17 2003 SHORT RANGE... IMMEDIATE CONCERN IS PLACEMENT OF LINGERING CONVECTION FOR THIS EVENING. SFC FRONT LYING ACROSS THE CWA AS OF 19Z...FROM JUST SOUTHEAST OF KOTG/KMWM...TO NEAR BON HOMME COUNTY. VERY ISOLATED SHOWERS APPEARING 88D BEHIND THE FRONT FROM AROUND KBKX TO KMHE... WITH A FEW SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT OVER NWRN IA. WILL GO WITH FRONT MOVING SLOWLY SOUTHEAST THROUGH REMAINDER OF CWA BY DAYBREAK...WITH A SMALL CHANCE POP FOR SCATTERED SHOWERS IN SOUTHEAST CWA OVERNIGHT...MAINLY EARLY THIS EVENING WHEN THERE WILL STILL BE A BIT OF ASSISTANCE FROM HEATING. BEYOND TONIGHT...LOOKS DRY FOR THE REMAINDER OF THE WEEK...AS HIGH PRESSURE SLIDES EAST ALONG CANADIAN BORDER...AND LOW LEVEL NORTHEAST TO EAST FLOW BRINGS SOMEWHAT DRIER DEWPOINTS INTO THE CWA. THIS LOW LEVEL FLOW PATTERN NOT THE BEST FOR FULL MIXING...BUT WILL GET A LOT OF HELP FROM ABUNDANT SUNSHINE...SO WE SHOULD STILL BE LOOKING AT HIGHS IN THE LOWER TO MID 80S THROUGH THURSDAY. INCREASING SOUTHERLY FLOW ON FRIDAY AND FRIDAY NIGHT WILL BRING A FAIRLY QUICK MOISTURE RETURN TO THE AREA...ESPECIALLY IN THE WEST. WARM ADVECTION COULD PRODUCE SOME ACCAS LATE FRIDAY NIGHT INTO SATURDAY MORNING...BUT WITH SOME UNCERTAINTY REGARDING TIMING AND STRENGTH OF SHORTWAVES...HAVE LEFT THESE PERIODS DRY FOR NOW. LONG RANGE... RIDGING ALOFT FORECAST TO SHIFT EAST OF THE AREA LATE IN THE WEEK AND VARIOUS SHORTWAVES SLIDING TOWARD CWA IN SOUTHWEST FLOW ALOFT. WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WESTERN CWA SATURDAY AFTERNOON AND OVERNIGHT...ALTHOUGH STICKING WITH A LOW CHANCE POP AT THIS TIME AS LATEST GFS STARTING TO BRING SOME WARMER MID LEVEL AIR INTO THE SOUTHWEST CWA BY SATURDAY AFTERNOON. CONTINUING CHANCE INTO SUNDAY AS SURFACE FRONT IS FORECAST TO EXTEND FROM THE RED RIVER VALLEY...SOUTHWEST INTO THE MISSOURI RIVER VALLEY IN CENTRAL SD BY SUNDAY AFTERNOON...THEN DRIFT SOUTHEAST ACROSS THE CWA OVERNIGHT. GFS ENSEMBLES SHOW THE WEAKENING FRONT LINGERING OVER THE SOUTHERN CWA INTO MONDAY...AND DRIFTING SOUTH THROUGH THE DAY LEAVING A BRIEF PERIOD OF NORTHEASTERLY LOW LEVEL FLOW OVER THE AREA MONDAY INTO MONDAY EVENING. WITH UNCERTAINTY IN TIMING ANY SHORTWAVES WHICH MAY MOVE INTO THE AREA...WILL LEAVE THE FORECAST DRY FOR NOW. LOW PRESSURE REDEVELOPS ALONG WESTERN EXTENSION OF THE FRONT OVER SOUTHWEST SOUTH DAKOTA TUESDAY MORNING...THEN LIFTS NORTHEAST ACROSS THE CWA TUESDAY AND TUESDAY NIGHT. HAVE ADDED ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WITH THIS FEATURE ON TUESDAY. .FSD...NONE 13
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A COLD FRONT WILL MAKE SLOW PROGRESS ACROSS THE AREA TODAY AND TONIGHT. AS TEMPERATURES WARM INTO THE 80S THIS AFTERNOON...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE ACROSS THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP ACROSS THE AREA BY MID AFTERNOON. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED WITH THESE THUNDERSTORMS...DUE TO THE VERY SLOW MOVEMENT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. SMALL HAIL...GUSTY WINDS TO 40 MPH AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. THUNDERSTORMS WILL DIMINISH IN INTENSITY AND COVERAGE BY LATE EVENING AND THEY MOVE SOUTHEAST INTO NORTHWEST IOWA AND NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
356 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0354 PM 8 ENE ARMOUR SD .75 INCH HAIL
06/17/03 DOUGLAS REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
525 PM CDT TUE JUN 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM 2 S DICKENS IA .88 INCH HAIL
06/17/03 CLAY REPORTED BY PUBLIC.
HAIL COVERED THE
GROUND. WIND GUSTS TO
55 MPH.The Sioux Falls radar (KFSD), 69 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5366476.